Author Topic: (Abst.) Lymphomatoid papulosis in patient on Gilenya for MS  (Read 124 times)

0 Members and 0 Guests are viewing this topic.

Offline agate

  • Administrator
  • *****
  • Posts: 8124
  • MS diagnosed 1980
  • Location: Pacific Northwest
From Multiple Sclerosis Journal, July 30, 2015:

Quote
Lymphomatoid papulosis: A cutaneous lymphoproliferative disorder in a patient on fingolimod for multiple sclerosis

Amal PR Samaraweera
Division of Clinical Neuroscience, Queen’s Medical Centre, University of Nottingham, UK

Stuart N Cohen
Nottingham University Hospitals NHS Trust, UK

Ela M Akay
Nottingham University Hospitals NHS Trust, UK

Nikos Evangelou
Division of Clinical Neuroscience, Queen’s Medical Centre, University of Nottingham, UK/Nottingham University Hospitals NHS Trust, UK
Nottingham University Hospitals NHS Trust, Derby Road, Nottingham, NG7 2UH, UK. nikos.evangelou@nottingham.ac.uk


Background:

Fingolimod was the first oral disease-modifying treatment for relapsing–remitting multiple sclerosis. It has previously been associated with the development of lymphoma.

Objective:

To describe a case of lymphomatoid papulosis, a CD30+ cutaneous lymphoproliferative disorder, in a patient taking fingolimod.

Methods:

Case study.

Results:

Our patient developed lymphomatoid papulosis 2 months after starting fingolimod. Histology confirmed the diagnosis. The drug was withdrawn. Resolution began only 2 days later.

Conclusions:


 Lymphomatoid papulosis is a benign subtype of cutaneous T-cell lymphoma, but up to 20% of cases can transform to a malignant course. Patients on fingolimod and physicians caring for them should be mindful of the need to monitor the skin.

[Emphasis added.]

The abstract can be seen here.
MS Speaks--online for 12 years

SPMS, diagnosed 1980. Avonex 2001-2004. Copaxone 2007-2010.